Doctors Lounge - Pharmacy Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Pharmacy & Drug Topics
Question: Nicoderm CQ Numbness all over
|jlollman - Wed Nov 24, 2004 2:56 pm|
I posted this in the wrong spot earlier...
My husband has been on Nicoderm CQ patch for about 6 weeks. He has not smoked while on the patch and is currently experiencing all over body numbness that comes and goes. He has had the patch off for approx. 48hrs and is still experiencing symptoms. Could this be nicotine poisoning? He went to a doctor and they pretty much told him to wait it out. We are scared of something like MS or other Neurological problems, what is your opinion?
|Theresa Jones, RN - Sun Dec 19, 2004 6:56 am|
My apologies for the delayed reply. Symptoms of a nicotine overdose may include nausea, vomiting, watering mouth, diarrhea, abdominal pain, cold sweat, headache, dizziness, disturbed hearing and vision, confusion, weakness, weak, irregular heartbeats, chest pain, seizures, and death. All over numbness that comes and goes......In my opinion I would be more inclined to consider MS/ neurological problem. Is there any other symptoms other than the intermittent numbess?
Signs and symptoms of MS may include:(keep in mind that these may also indicate other illnesses as well)
Tingling or numbness in one or more limbs of the body or in specific parts of the body and the tingling or numbness can come and go.
Difficulty balancing/dizziness, recurrent or steady pain in an area of the body,
Confusion or impaired thinking or memory
Sensitivity to heat, fatigue, impaired vision, spasticity or muscle cramps, impairment of bladder or bowel function, partial or total paralysis.
If the intermittent numbness is still an ongoing symptom I would certainly suggest an evaluation by your family physician. Waiting it out is not advisable. In my opinion (although not impossible) I don't consider it to be an effect of using the Nicoderm CQ.
I hope this is helpful.
|Pookiecrickett - Wed Mar 25, 2009 9:05 pm|
I'm a 54 year old male who's had abdominal aortic bypass a few years back (2005) and I'm been a heavy smoker (2 + packs a day) for over 35 years. My question is if I start wearing nicotine patches and absolutely have to smoke a cigarette and I removed the patch how long will the nicotine absorbed into my body remain before it's safe to smoke a cigarette as so not to over saturate my system with nicotine? I smoke menthol cigarettes and find it impossible to quit cold turkey and hoping with the use of the patches I can wean myself off the cigarettes slowly. I'm on Medicaid and can not afford to have hypnosis or other medical treatments. Thank you.
|Theresa Jones, RN - Mon Mar 30, 2009 7:55 pm|
It is recommended that you do not smoke during treatment with nicotine gum, lozenges, or patches because of the risk of nicotine overdose. Since you are considered a heavier smoker your physician may want to place you on the highest dose to start with and then decrease the dose gradually. I hope this is somewhat helpful.
Theresa Jones, RN
|Pookiecrickett - Tue Mar 31, 2009 6:53 pm|
Thank you Theresa.....Paul
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.